Connecticut, 2016

Damaging Winds in Connecticut, July 25, 2016

July 25, 2016 · NWS OKX · 5 events in 2 counties and zones

The combination of a trough of low pressure and a trough aloft produced a line of strong to severe storms that moved over Fairfield and New Haven Counties.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$13,000
Crop damage
None recorded
Events
5

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OKX wrote it up.

The combination of a trough of low pressure and a trough aloft produced a line of strong to severe storms that moved over Fairfield and New Haven Counties.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before the first event at Jul 25, 12:38 PM EST, 1 hour 42 minutes earlier.

Area forecast discussion, Jul 25, 12:38 PM EST, 1 hour 42 minutes before
Area Forecast Discussion
National Weather Service New York NY
138 PM EDT MON JUL 25 2016

.SYNOPSIS...
A cold front approaches this afternoon and moves through the
region tonight. High pressure builds to the west Tuesday and moves
off the southeast coast Wednesday into Thursday. A weak cold front
approaches the region Friday and may linger into the weekend.

&&

.NEAR TERM /THROUGH TONIGHT/...
Severe thunderstorm watch in effect for a good portion of the area
through the remainder of the afternoon. Sunshine will give way to
increasing clouds and thunderstorms approach and move through
from nw to se.

Shearing northern stream shortwave then approaches late today
with pre-frontal trough approaching the region late this afternoon
crossing the region this evening. Trailing cold front crosses
tonight.

Temps continue to heat up early this afternoon. Temperatures away
from the south coasts should be able to climb into the lower to
mid 90s...with dewpoints rising into the lower 70s. Heat indices
of 100 to 104 expected across nyc/NJ metro...with potential for
105+ if dewpoints advecting NE from southern NJ/se PA don't mix
out. For most of the remainder of the region...heat indices
peaking around 100 degrees. The exception will be southern and
eastern coastal areas limited to the mid to upper 80s due to
morning cloud cover and onshore flow. Despite this...heat indices
could still peak in the mid to upper 90s as dewpoints should surge
into the lower to mid 70s.

In terms of convection...tracking convection heading toward nw
zones. Higher resolution models track these two complexes through
the area this afternoon.

Strengthening uni-directional deep layer shear and tstm coverage
should support storm organization into strong to severe storms
line segments affecting NYC/NJ/LI metro and points N/NW/W.
Damaging winds from wet micro/macro bursts looks like the main
threat based on uni-directional wind fields...deep moisture...and
inverted V soundings. Relatively quick storm motions should
localize flash flood threat to areas with training tstms.

Convection should become elevated and weaken this evening as it
translates farther east across LI/Southern CT as it runs into a
deeper marine stable layer. Convection should push offshore by
around midnight as shortwave axis moves across.

Drier air slowly advects in late tonight with weak cold frontal
passage. Areas of fog possible across outlying areas in warm and
muggy airmass.

There is a moderate risk of rip current development this
afternoon into evening as southerly wind waves increase to around
3 ft.

&&

.SHORT TERM /TUESDAY/...
Shortwave axis slides offshore Tuesday...with deep WNW flow on
Tuesday. With 850 hpa temps still running in the high
teens...deep mixing...downslope flow and full sunshine...expect
temps to quickly rise into the mid 90s for much of the coastal
plain. Lower 90s for nw hills...and potential for a few upper 90s
for NYC/NJ metro. Noticeably lower dewpoints should keep heat
indices close to air temps...but close to heat advisory criteria
for NYC metro. Sea breezes should be limited to late day and
immediate south coasts...if at all.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
High pressure builds across the area on Tuesday night then moves
offshore on Thursday. A stalled frontal boundary south of the area
will remain through the weekend.  Showers and thunderstorms are
possible during the afternoon and evenings Thursday and through the
weekend, as waves of low pressure begin to ride along this frontal
boundary.

Temperatures on Wednesday and Thursday will be above normal with
highs in the upper 80s to lower 90s and returning to normal levels
on Friday and through the weekend with highs in the low to mid
80s.

&&

.AVIATION /17Z MONDAY THROUGH FRIDAY/...
Showers and thunderstorms are expected this afternoon and evening.
First line of showers and thunderstorms should effect KSWF early
afternoon and should stay north of other terminals. A second line
is expected to move through all terminals late afternoon/early
evening.

VFR through this evening, except in thunderstorms where MVFR or
lower visibilities briefly possible.

S-SW flow 10-15 KT through this evening, with winds shifting to
the west or west-northwest overnight after cold front passage.

MVFR or lower visibility in fog possible for KHPN, KSWF, and KGON.

     ...NY Metro Enhanced Aviation Weather Support...

KJFK TAF Comments: An occasional gusts to 20 kt possible through
the afternoon. A shower or thunderstorm could develop a few hours
earlier than indicated before the main line of storms late
afternoon/early evening.

KLGA TAF Comments: An occasional gusts to 20 kt possible through
the afternoon. A shower or thunderstorm could develop a few hours
earlier than indicated before the main line of storms late
afternoon/early evening.

KEWR TAF Comments: An occasional gusts to 20 kt possible through
the afternoon. A shower or thunderstorm could develop a few hours
earlier than indicated before the main line of storms late
afternoon/early evening.

KTEB TAF Comments: Winds should veer to the SW by 19Z. A shower
or thunderstorm could develop a few hours earlier than indicated
before the main line of storms late afternoon/early evening.

KHPN TAF Comments: Winds should veer to the SW by 19Z. A shower
or thunderstorm could develop a few hours earlier than indicated
before the main line of storms late afternoon/early evening.

KISP TAF Comments: Amendments for TSRA timing this afternoon/evening
likely.

.OUTLOOK FOR 18Z TUESDAY THROUGH SATURDAY...
.Tuesday Afternoon-Thursday...VFR.
.Thursday Night-Saturday...MVFR or lower possible in a chance of
showers and thunderstorms.

&&

.MARINE...
Sub sca conditions expected through Tuesday. S/SW winds gusts to
20 kt possible for most waters this afternoon...with nearshore NW
winds gusts to 20 kt possible Tuesday afternoon. Occasional
nearshore gusts to 25 kt possible. Ocean seas should remain in the
2 to 4 ft range.

Greater chance for thunderstorms late this afternoon through this
evening.

Below small advisory conditions expected across the area waters from
Tuesday through Friday.

&&

.HYDROLOGY...
There is the potential for 1/4 to 1/2 inch of rainfall, with locally
higher amounts, possibly 2+ inches, as numerous showers and
thunderstorms track across the region late this afternoon into
this evening. This presents a localized flash flood
threat...mainly across NYC/NJ metro and interior with any
training cells.

There is the potential for scattered showers and thunderstorms,
across the area during the afternoons and evenings Thursday through
next weekend.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...Heat Advisory until 8 PM EDT this evening for CTZ005>007-009-
     010.
NY...Heat Advisory until 8 PM EDT this evening for NYZ067>075-078-
     080-176>179.
NJ...Heat Advisory until 8 PM EDT this evening for NJZ002-004-006-
     103>108.
MARINE...None.

&&

SYNOPSIS...FIG/NV
NEAR TERM...NV/PW
SHORT TERM...NV
LONG TERM...FIG
AVIATION...DS
MARINE...FIG/NV/PW
HYDROLOGY...FIG/NV
Hazardous weather outlook, Jul 25, 2:18 PM EST, 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
318 PM EDT MON JUL 25 2016

CTZ008-011-012-NYZ079-261700-
NORTHERN NEW LONDON-SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-
NORTHEASTERN SUFFOLK-
318 PM EDT MON JUL 25 2016

...SEVERE THUNDERSTORM WATCH 415 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT AND
SOUTHEAST NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
 CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

CTZ007-010-NYZ078-261700-
NORTHERN MIDDLESEX-SOUTHERN NEW HAVEN-NORTHWESTERN SUFFOLK-
318 PM EDT MON JUL 25 2016

...SEVERE THUNDERSTORM WATCH 415 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT AND
SOUTHEAST NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.
   HEAT ADVISORY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
 CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

CTZ005-006-009-NJZ002-004-006-103>108-NYZ067>071-177-261700-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-SOUTHERN FAIRFIELD-
WESTERN PASSAIC-EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-
WESTERN ESSEX-EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-
PUTNAM-ROCKLAND-NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-
NORTHERN NASSAU-
318 PM EDT MON JUL 25 2016

...SEVERE THUNDERSTORM WATCH 415 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.
   HEAT ADVISORY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
 CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

NYZ072>074-176-261700-
NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)-NORTHERN QUEENS-
318 PM EDT MON JUL 25 2016

...SEVERE THUNDERSTORM WATCH 415 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...HEAT ADVISORY IN EFFECT FROM NOON TO 6 PM EDT TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.
   HEAT ADVISORY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
 CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ350-353-261700-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
318 PM EDT MON JUL 25 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
 CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-335-338-340-345-355-261700-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
318 PM EDT MON JUL 25 2016

...SEVERE THUNDERSTORM WATCH 415 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
 CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

NYZ075-178-261700-
KINGS (BROOKLYN)-SOUTHERN QUEENS-
318 PM EDT MON JUL 25 2016

...SEVERE THUNDERSTORM WATCH 415 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...HEAT ADVISORY IN EFFECT FROM NOON TO 6 PM EDT TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.
   HEAT ADVISORY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
 CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

NYZ179-261700-
SOUTHERN NASSAU-
318 PM EDT MON JUL 25 2016

...SEVERE THUNDERSTORM WATCH 415 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.
   HEAT ADVISORY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
 CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

NYZ080-261700-
SOUTHWESTERN SUFFOLK-
318 PM EDT MON JUL 25 2016

...SEVERE THUNDERSTORM WATCH 415 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.
   HEAT ADVISORY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
 CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

NYZ081-261700-
SOUTHEASTERN SUFFOLK-
318 PM EDT MON JUL 25 2016

...SEVERE THUNDERSTORM WATCH 415 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
 CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

In the hours before

Special weather statement, Jul 25, 12:18 PM EST, 2 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
118 PM EDT MON JUL 25 2016

NYZ067-068-251815-
PUTNAM-ORANGE-
118 PM EDT MON JUL 25 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WESTERN PUTNAM AND
ORANGE COUNTIES...

AT 115 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 6 MILES EAST OF FLEISCHMANNS TO 8 MILES
NORTHEAST OF GRAHAMSVILLE TO FALLSBURG TO NEAR ELDRED. MOVEMENT WAS
EAST AT 40 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THESE STORMS.

THESE STORMS WILL BE NEAR...
  MIDDLETOWN AROUND 150 PM EDT.
  WALDEN AND MONTGOMERY AROUND 155 PM EDT.
  GOSHEN...FLORIDA AND GARDNERTOWN AROUND 205 PM EDT.
  NEWBURGH...NEW WINDSOR AND CHESTER AROUND 210 PM EDT.
  MONROE AND HARRIMAN AROUND 215 PM EDT.

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE WASHINGTONVILLE...
ORANGE LAKE...CORNWALL ON HUDSON...BALMVILLE...PINE BUSH...HIGHLAND
MILLS...KIRYAS JOEL...SCOTCHTOWN...CENTRAL VALLEY AND MAYBROOK.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT FOR
SOUTHEASTERN NEW YORK.

LAT...LON 4149 7475 4150 7448 4157 7442 4163 7426
      4160 7425 4158 7413 4161 7413 4161 7407
      4158 7405 4159 7395 4153 7400 4146 7400
      4144 7398 4149 7393 4151 7375 4123 7417
      4144 7476
TIME...MOT...LOC 1715Z 289DEG 33KT 4219 7442 4194 7446 4173 7462 4157
7488

DW
Special weather statement, Jul 25, 1:06 PM EST, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
206 PM EDT MON JUL 25 2016

NYZ067>070-251900-
NORTHERN WESTCHESTER-ROCKLAND-PUTNAM-ORANGE-
206 PM EDT MON JUL 25 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT ROCKLAND...PUTNAM...
WESTCHESTER AND SOUTHEASTERN ORANGE COUNTIES...

AT 205 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM NEAR PLATTEKILL TO NEAR GARDNERTOWN TO 6
MILES NORTHEAST OF CHESTER TO GOSHEN TO NEAR FLORIDA. MOVEMENT WAS
EAST AT 45 MPH.

WIND GUSTS OF 50 TO 55 MPH ARE POSSIBLE WITH THESE STORMS.

THESE STORMS WILL BE NEAR...
  NEWBURGH AND GARDNERTOWN AROUND 210 PM EDT.
  NEW WINDSOR AROUND 215 PM EDT.
  COLD SPRING AND WEST POINT AROUND 220 PM EDT.
  MONROE...HARRIMAN AND FAHNESTOCK STATE PARK AROUND 225 PM EDT.
  PEEKSKILL...MAHOPAC AND NEW YORK--NEWARK AROUND 235 PM EDT.
  HAVERSTRAW...LAKE CARMEL AND CARMEL AROUND 240 PM EDT.
  BREWSTER...NEW FAIRFIELD AND YORKTOWN HEIGHTS AROUND 245 PM EDT.
  OSSINING AROUND 250 PM EDT.

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE WASHINGTONVILLE...
WEST HAVERSTRAW...PLEASANTVILLE...BALMVILLE...HIGHLAND
MILLS...BREWSTER HILL...ARMONK...MAYBROOK...THIELLS AND PUTNAM LAKE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT FOR
SOUTHERN CONNECTICUT...AND SOUTHEASTERN NEW YORK.

LAT...LON 4160 7406 4158 7405 4159 7395 4153 7400
      4145 7400 4144 7398 4149 7393 4153 7354
      4148 7353 4130 7355 4121 7348 4111 7371
      4136 7460 4144 7427 4159 7420 4158 7413
      4161 7413
TIME...MOT...LOC 1805Z 287DEG 37KT 4159 7410 4151 7411 4142 7418 4138
7431 4136 7441

DW
Special weather statement, Jul 25, 1:56 PM EST, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
256 PM EDT MON JUL 25 2016

CTZ005-009-NYZ070-071-252000-
SOUTHERN FAIRFIELD-NORTHERN FAIRFIELD-NORTHERN WESTCHESTER-SOUTHERN
WESTCHESTER-
256 PM EDT MON JUL 25 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT FAIRFIELD AND
WESTCHESTER COUNTIES...

AT 255 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM YORKTOWN HEIGHTS TO NEAR MOUNT KISCO TO
NORTH TARRYTOWN. MOVEMENT WAS EAST AT 25 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THESE STORMS.

THESE STORMS WILL BE NEAR...
  MOUNT KISCO AROUND 305 PM EDT.
  GREENWICH...HARRISON AND BEDFORD AROUND 315 PM EDT.
  STAMFORD AROUND 325 PM EDT.
  NEW CANAAN AND RIDGEFIELD AROUND 330 PM EDT.
  DARIEN...WILTON AND GEORGETOWN AROUND 335 PM EDT.
  NORWALK AND WESTON AROUND 340 PM EDT.
  WESTPORT AROUND 345 PM EDT.
  FAIRFIELD AROUND 355 PM EDT.

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE ARMONK...
PLEASANTVILLE...GOLDEN'S BRIDGE...EASTON...JEFFERSON
VALLEY...IRVINGTON... RYE BROOK...BRIARCLIFF MANOR...THORNWOOD AND
ELMSFORD.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT FOR
SOUTHERN CONNECTICUT...AND SOUTHEASTERN NEW YORK.

LAT...LON 4131 7308 4130 7306 4119 7312 4118 7312
      4117 7311 4119 7309 4118 7309 4114 7311
      4115 7319 4111 7326 4110 7334 4108 7335
      4104 7342 4105 7345 4100 7357 4104 7389
      4114 7389 4116 7391 4134 7381
TIME...MOT...LOC 1855Z 279DEG 23KT 4127 7376 4119 7380 4110 7386

DW
Special weather statement, Jul 25, 2:13 PM EST, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
313 PM EDT MON JUL 25 2016

NJZ002-004-103-104-252000-
EASTERN PASSAIC-WESTERN BERGEN-WESTERN PASSAIC-EASTERN BERGEN-
313 PM EDT MON JUL 25 2016

...A STRONG THUNDERSTORM WILL AFFECT PASSAIC AND BERGEN COUNTIES...

AT 312 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR WEST
MILFORD...MOVING EAST AT 45 MPH.

WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

THIS STORM WILL BE NEAR...
  BLOOMINGDALE AROUND 315 PM EDT.
  POMPTON LAKES AROUND 320 PM EDT.
  WAYNE AROUND 325 PM EDT.
  PATERSON...RIDGEWOOD...RAMSEY AND HAWTHORNE AROUND 330 PM EDT.
  PARAMUS AROUND 335 PM EDT.
  HACKENSACK...BERGENFIELD...ORADELL AND NORWOOD AROUND 340 PM EDT.
  FORT LEE AND ENGLEWOOD AROUND 345 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE HAWORTH...WYCKOFF...
WALDWICK...NEW MILFORD...BOGOTA...WANAQUE...DUMONT...FRANKLIN
LAKES... ELMWOOD PARK AND RIVER VALE.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT FOR
NORTHEASTERN NEW JERSEY.

LAT...LON 4107 7449 4110 7449 4114 7444 4099 7390
      4089 7393 4084 7396 4092 7429 4097 7428
      4098 7430 4100 7430 4101 7439 4103 7442
      4102 7443 4104 7443 4105 7445 4104 7450
TIME...MOT...LOC 1912Z 284DEG 41KT 4105 7440

The radar

The Brookhaven radar (KOKX), 74 km away, was scanning. The volume nearest the first event began at 19:21 UTC.

Open the radar archive at this moment

Event by event

5 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Fairfield

When
July 25, 2:20 PM EST
Where
Fairfield County, 0.64 mi WSW of Hawleyville
Measured
52 kt (60 mph) estimated gust
Property damage
$3,000
Reported by
Amateur Radio
Coordinates
41.417, -73.362

Trees and wires were reported down on Pocono Road in Newtown.

Thunderstorm Wind, Fairfield

When
July 25, 2:22 PM EST
Where
Fairfield County, 1.06 mi WNW of Sandy Hook
Measured
52 kt (60 mph) estimated gust
Property damage
$750
Reported by
Amateur Radio
Coordinates
41.424, -73.300

A tree was reported down on Edgewood Drive in Sandy Hook.

Thunderstorm Wind, Fairfield

When
July 25, 2:40 PM EST
Where
Fairfield County, Bridgeport
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
Amateur Radio
Coordinates
41.180, -73.220

Multiple trees and wires were reported down throughout the city of Bridgeport.

Thunderstorm Wind, New Haven

When
July 25, 2:51 PM EST
Where
New Haven County, 1.35 mi N of Orange
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
Amateur Radio
Coordinates
41.290, -73.030

Trees and wires were reported down on Mapledale Road just north of Orange.

Thunderstorm Wind, New Haven

When
July 25, 2:58 PM EST
Where
New Haven County, Woodbridge
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
Amateur Radio
Coordinates
41.350, -73.020

Trees and wires were reported down in the town of Woodbridge.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Connecticut in 2016Every state in 2016This day in weather historyWarnings in Connecticut, July 2016

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 654180, 654181, 654182, 654184, 654185.